Alert archive / New Mexico / Wind Advisories in 2014
Wind Advisory 31, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 6, 2014, 7:32 PM MDT. It took effect at May 7, 2014, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2014, 7:32 PM MDT (01:32 UTC)
- In effect from
- May 7, 2014, 12:00 PM MDT
- Expired
- May 7, 2014, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
675 WWUS75 KABQ 070132 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 732 PM MDT TUE MAY 6 2014 ...VERY WINDY CONDITIONS RETURN TO MUCH OF CENTRAL...SOUTH CENTRAL AND EASTERN NEW MEXICO WEDNESDAY... .A POTENT UPPER LEVEL LOW PRESSURE SYSTEM AND COLD FRONT WILL APPROACH NEW MEXICO OVERNIGHT AND PUSH INTO WESTERN PORTIONS OF THE STATE WEDNESDAY. WINDS THROUGHOUT THE ATMOSPHERE WILL BE ON THE INCREASE AS THE SYSTEM ADVANCES EASTWARD...WHILE A LEE SIDE TROUGH DEEPENS OVER EASTERN COLORADO. THE RESULT WILL BE VERY WINDY CONDITIONS DEVELOPING WEDNESDAY...WITH THE STRONGEST WINDS FAVORING AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN. IN ADDITION... BLOWING DUST WILL ONCE AGAIN BE A CONSIDERATION...WITH THE POTENTIAL FOR AREAS OF REDUCED VISIBILITY BELOW THREE MILES. NMZ515-519>540-071000- /O.NEW.KABQ.WI.Y.0031.140507T1800Z-140508T0200Z/ EAST SLOPES SANGRE DE CRISTO MOUNTAINS-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 732 PM MDT TUE MAY 6 2014 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. * LOCATION...MUCH OF CENTRAL...SOUTH CENTRAL AND EASTERN NEW MEXICO. THIS INCLUDES THE ALBUQUERQUE METRO AREA. * WINDS...SOUTHWEST 30 TO 40 MPH WITH OCCASIONAL GUSTS TO NEAR 50 MPH. * TIMING...WINDS INCREASING THROUGH THE DAY AND PEAKING BETWEEN 3 AND 7 PM MDT BEFORE GRADUALLY DECREASING. * VISIBILITY...GENERALLY 5 MILES IN BLOWING DUST...ALTHOUGH MORE DUST PRONE AREAS COULD EXPERIENCE VISIBILITIES BELOW 3 MILES. * LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT TRAVEL ON EAST TO WEST ORIENTED ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN REDUCTION IN VISIBILITY DUE TO BLOWING DUST MAY MAKE DRIVING HAZARDOUS. IN ADDITION...PATIO FURNITURE...GARBAGE CANS AND OTHER LIGHT WEIGHT HOUSEHOLD ITEMS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
3 follow-up statements
817 WWUS75 KABQ 070938 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 338 AM MDT WED MAY 7 2014 ...VERY WINDY CONDITIONS RETURN TO MUCH OF CENTRAL...SOUTH CENTRAL AND EASTERN NEW MEXICO TODAY... .A POTENT UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN UTAH AND NORTHERN ARIZONA WILL SLOWLY TRACK NORTHEAST TOWARD THE COLORADO ROCKIES TODAY. AN ASSOCIATED COLD FRONT WILL PUSH INTO WESTERN PORTIONS OF NEW MEXICO...ADVANCING EASTWARD THIS AFTERNOON. SOUTHWEST WINDS THROUGHOUT THE ATMOSPHERE WILL INCREASE AS THE SYSTEM ADVANCES EASTWARD...WHILE SURFACE LOW PRESSURE DEEPENS OVER EASTERN COLORADO. THE RESULT WILL BE WINDY TO VERY WINDY CONDITIONS DEVELOPING BY MID TO LATE MORNING AND CONTINUING INTO THE EARLY EVENING...WITH THE STRONGEST WINDS FAVORING AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN. IN ADDITION... BLOWING DUST WILL ONCE AGAIN BE A CONSIDERATION...WITH THE POTENTIAL FOR AREAS OF REDUCED VISIBILITY BELOW THREE MILES. NMZ515-519>540-071800- /O.CON.KABQ.WI.Y.0031.140507T1800Z-140508T0200Z/ EAST SLOPES SANGRE DE CRISTO MOUNTAINS-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 338 AM MDT WED MAY 7 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * LOCATION...MUCH OF CENTRAL...SOUTH CENTRAL AND EASTERN NEW MEXICO. THIS INCLUDES THE ALBUQUERQUE METRO AREA. * WINDS...SOUTHWEST 25 TO 35 MPH WITH OCCASIONAL GUSTS TO NEAR 50 MPH. * TIMING...WINDS INCREASING THROUGH THE MORNING AND PEAKING BETWEEN 3 AND 7 PM MDT BEFORE GRADUALLY DIMINISHING. * VISIBILITY...GENERALLY 5 MILES IN AREAS OF BLOWING DUST...ALTHOUGH MORE DUST PRONE AREAS COULD EXPERIENCE LOCALIZED VISIBILITY RESTRICTIONS TO BELOW 3 MILES AT TIMES. * LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT TRAVEL ON EAST TO WEST ORIENTED ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES. SUDDEN REDUCTION IN VISIBILITY DUE TO BLOWING DUST MAY MAKE DRIVING HAZARDOUS. IN ADDITION...PATIO FURNITURE... GARBAGE CANS AND OTHER LIGHT WEIGHT HOUSEHOLD ITEMS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
683 WWUS75 KABQ 071740 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1140 AM MDT WED MAY 7 2014 ...VERY WINDY AFTERNOON AND EVENING ACROSS CENTRAL AND EASTERN NEW MEXICO... .A STRONG WEATHER SYSTEM FROM THE GREAT BASIN TO SOUTHEAST ARIZONA WILL DRIFT INTO WESTERN NEW MEXICO THROUGH THIS EVENING...AS SURFACE LOW PRESSURE DEEPENS RAPIDLY OVER WESTERN KANSAS. GUSTY WEST TO SOUTHWEST WINDS DEVELOPING BY EARLY AFTERNOON ACROSS CENTRAL AND EASTERN NEW MEXICO WILL REMAIN STRONG THROUGH THE AFTERNOON INTO THE EVENING. WINDS WILL DECREASE GRADUALLY AFTER SUNSET TO EASE THESE HAZARDOUS WIND CONDITIONS. NMZ515-519>540-080200- /O.CON.KABQ.WI.Y.0031.140507T1800Z-140508T0200Z/ EAST SLOPES SANGRE DE CRISTO MOUNTAINS-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 1140 AM MDT WED MAY 7 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * LOCATION...MUCH OF CENTRAL...SOUTH CENTRAL AND EASTERN NEW MEXICO. THIS INCLUDES THE ALBUQUERQUE METRO AREA. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL INCREASE SPEED STEADILY THROUGH EARLY AFTERNOON...WITH WIND SPEEDS PEAKING FROM 3 P.M. ONWARD. WIND SPEEDS WILL DECREASE AFTER MIDNIGHT. * VISIBILITY...REDUCED TO 5 MILES IN AREAS OF BLOWING DUST...WITH LOCAL REDUCTIONS TO 3 MILES OR LESS IN DUST PRONE AREAS. * LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT TRAVEL ON EAST TO WEST ORIENTED ROADS...ESPECIALLY FOR LARGE OR TALL VEHICLES. SUDDEN REDUCTION IN VISIBILITY DUE TO BLOWING DUST MAY MAKE DRIVING HAZARDOUS. AIRBORNE LOOSE OBJECTS MAY BE TOSSED ACROSS ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ SHY
976 WWUS75 KABQ 080144 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 744 PM MDT WED MAY 7 2014 ...WINDS DIMINISHING OVER CENTRAL AND EASTERN NEW MEXICO... NMZ515-519>540-080245- /O.EXP.KABQ.WI.Y.0031.000000T0000Z-140508T0200Z/ EAST SLOPES SANGRE DE CRISTO MOUNTAINS-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 744 PM MDT WED MAY 7 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... WHILE A FEW LOCATIONS MAY SEE WIND GUSTS TO AROUND 45 MPH FOR ANOTHER HOUR OR TWO...OVERALL WINDS ARE EXPECTED TO CONTINUE TO DIMINISH OVER CENTRAL AND EASTERN NEW MEXICO FOR THE REST OF THE EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 6, 5:37 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 6, 5:37 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 537 PM MDT TUE MAY 6 2014 .AVIATION... 00Z TAF CYCLE GUSTY WINDS ARE THE PREDOMINANT AVIATION CONCERN ACROSS NORTHERN AND CENTRAL NM EARLY THIS EVENING...AND THIS WILL BE THE CASE INTO WEDNESDAY AS WELL. THROUGH 07/0200UTC SOME OCCASIONAL GUSTS TO 30-35 KT WILL BE POSSIBLE ALMOST ACROSS THE ENTIRE FORECAST AREA BEFORE THEY DIMINISH OVERNIGHT. SOME SMOKE MAY BE VISIBLE NEAR AND DOWNWIND OR EAST NORTHEAST OF THE JEMEZ MOUNTAINS WHERE PRESCRIBED BURNS HAVE BEEN ONGOING...BUT NO PERCEIVABLE VISIBILITY REDUCTIONS ARE EXPECTED. WINDS WILL BE STRONGEST IN CENTRAL TO EASTERN NEW MEXICO WEDNESDAY AFTERNOON WHERE OCCASIONAL GUSTS WILL APPROACH 40 TO 45 KT. 52 && .PREV DISCUSSION...246 PM MDT TUE MAY 6 2014... .SYNOPSIS... THE NEXT STORM SYSTEM APPROACHING NEW MEXICO FROM THE WEST WILL DELIVER ANOTHER PUNCH OF SPRING WINDS AND BLOWING DUST WEDNESDAY. WIDESPREAD DANGEROUS FIRE WEATHER CONDITIONS WILL ACCOMPANY THE WIND AS CONDITIONS ARE EXTREMELY DRY OVER THE AREA. THE WELL ABOVE NORMAL HIGH TEMPERATURES OVER THE PAST SEVERAL DAYS WILL COOL BACK TO BELOW NORMAL FOR THE WEST WEDNESDAY...THEN ALL AREAS THURSDAY AND FRIDAY. A FEW LOCATIONS ACROSS THE NORTHERN AND WESTERN HIGH TERRAIN ALSO HAVE THE POTENTIAL FOR A COUPLE SHOWERS AND THUNDERSTORMS BOTH DAYS. TEMPERATURES WILL REBOUND AGAIN BACK NEAR TO SLIGHTLY ABOVE NORMAL FOR THE WEEKEND WITH WIDESPREAD BREEZY CONDITIONS EXPECTED. && .DISCUSSION... MSAS ANALYSIS SHOWED SURFACE LOW PRESSURE DEEPENED TO 994MB AT 19Z OVER SE COLORADO AND THE 19Z RAP INDICATES THIS WILL CONTINUE TO 989MB BY 00Z. MEANWHILE UPPER LEVEL WINDS ARE INCREASING OVER THE REGION AHEAD OF AN APPROACHING H5 UPPER LOW OVER EAST CENTRAL NV. SURFACE OBS AT KLVS HAVE BEEN NEAR OR JUST ABOVE WIND ADVISORY A COUPLE TIMES BUT SINCE ISOLD IN NATURE WILL NOT ISSUE HIGHLIGHTS. MORE SIGNIFICANT WINDS WILL ARRIVE WEDNESDAY AS THE CORE OF A 40-50KT 700-500MB JET SLIDES OVER CENTRAL/EASTERN NM. WILL PASS ALONG WIND ADVISORY HIGHLIGHTS TO OVERNIGHT CREW. ON THE QPF SIDE OF THINGS THERE ISNT MUCH TO GET EXCITED ABOUT. WPC PROBABILISTIC QPF VALUES FOR 0.10 OR MORE DO SHOW VALUES AROUND 30 PCT OVER SW FACING SLOPES OF THE NW MTS WEDNESDAY. GFS/NAM LIFTED INDICES ARE NEAR -2C FOR TMRW AFTERNOON SO THUNDER POTENTIAL STILL EXISTS. RAISED POPS INTO THE 40 AND 50 PCT RANGE BUT AMOUNTS WILL BE VERY LIGHT. ALSO TOSSED IN DUST FOR THE NW PLATEAU. MAX TEMPS WILL TREND COLDER OVER THE WEST THEN 5 TO 15F BLW NORMAL FOR ALL AREAS THURSDAY. IT WILL FEEL QUITE COOL THURSDAY WITH WIDESPREAD BREEZY CONDITIONS AND ANOTHER ROUND OF SHOWERS/ISOLD STORMS NEAR AND EAST OF HIGH TERRAIN. AGAIN QPF WILL BE VERY LIGHT. FLOW WILL RELAX SLIGHTLY AND BECOME MORE ZONAL WITH WARM ADVECTION THRU THE WEEKEND. GENERALLY CLEAR SKIES ARE EXPECTED MOST AREAS WITH THE EXCEPTION OF HIGH CLOUDS OVER THE NORTH. 700MB TEMPS WILL WARM TO NEAR +12C WHICH IS NEAR THE 75 PERCENTILE FOR MID MAY. THAT WILL TRANSLATE TO HIGHS 5 TO 15F ABV NORMAL AGAIN. MODEL CONSISTENCY AND OUTLOOK FOR NEXT WEEK IS ALMOST COMICAL SO WILL LEAVE THAT FOR LATER. GUYER && .FIRE WEATHER... WIDESPREAD RED FLAG CONDITIONS WILL CONTINUE THROUGH MID EVENING. HAVE UPGRADED ZONES 103 AND 107 TO A RED FLAG WARNING FOR WEDNESDAY LATE MORNING TO EARLY EVENING. WILL LEAVE ZONE 106 AS A WATCH AND LET THE STELLAR NIGHT CREW TAKE ONE MORE LOOK. CHANGE IN THE WEATHER IS ON THE WAY WITH COOLER TEMPERATURES AND EVENTUALLY LESS WIND...THANKS TO A POTENT COLD FRONT TOMORROW AND UPPER LEVEL DISTURBANCE. ONLY MODEST PRECIPITATION CHANCES ACROSS THE NORTH IN THE WEDNESDAY THROUGH THURSDAY TIME PERIOD. WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE THROUGH MID EVENING FOR MUCH OF NORTHERN AND CENTRAL NEW MEXICO. WINDS TO SUBSIDE DURING THE NIGHT ASIDE FROM MODERATE BREEZES OVER THE MOUNTAINS AND EAST SLOPES. WINDS WILL INCREASE QUICKLY WEDNESDAY AND BE THE STRONGEST WINDS OF THE WEEK. CRITICAL FIRE WEATHER WILL BE EASILY REACHED OVER MOST CENTRAL AND ALL EASTERN AREAS. HIGH TEMPERATURES WILL BE LOWER EVERYWHERE...BUT STILL ABOVE NORMAL IN THE FAR EAST. THIS WILL BE THE AREA WITH THE LOWEST RH VALUES WITH SINGLE DIGIT READINGS FOR ABOUT 10 HOURS. HAINES VALUES TO BE HIGH TO MODERATE. AREAS TO THE WEST ARE MORE IN THE GREY AREA AS TO HOW TO TREAT THE CRITICAL FIRE WEATHER CONDITIONS. WHILE WINDS WILL BE VERY STRONG AND HUMIDITIES BELOW 15 PERCENT FOR MANY HOURS...THE TEMPERATURES WILL BE NEAR TO BELOW NORMAL IN ZONES 103 AND 107. WITH HAINES VALUES STILL PARTLY IN THE HIGH CATEGORY IN ZONES 103 AND 10 WILL GO AHEAD AND UPGRADE THESE ZONES TO A RED FLAG WARNING FOR WEDNESDAY. WILL LEAVE ZONE 106...MIDDLE RIO GRANDE VALLEY...AS A WATCH. CERTAINLY WINDS AND HUMIDITIES WILL BE CRITICAL FOR SEVERAL HOURS...BUT LOW TO MODERATE HAINES VALUES AND HIGHS SEVERAL DEGREES BELOW NORMAL BRING A MIXED SIGNAL AS TO JUST HOW CRITICAL THIS AREA WILL BE. AS MENTIONED ABOVE WILL LET NIGHT CREW MAKE THE CALL ON ZONE 106. WILL NEED TO FACTOR IN HOW INCREDIBLY DRY IT HAS BEEN LATELY AS WELL. AS FOR CHANCE OF PRECIPITATION...ONLY THE NORTHWEST AND NORTH CENTRAL HIGHER TERRAIN COULD SEE A SHOWER OR THUNDERSTORM WEDNESDAY. MUCH COOLER AIR WILL CONTINUE TO POUR INTO THE STATE WEDNESDAY NIGHT AND THURSDAY. WINDS WILL ALSO FINALLY DIMINISH FOR MOST AREAS. IT WILL STILL BE BREEZY ACROSS THE EAST CENTRAL AREAS. A FEW RAIN AND MOUNTAIN SNOW SHOWERS WILL BE POSSIBLE ACROSS THE WEST AND NORTH BUT NO WETTING PRECIPITATION. FRIDAY SHOULD BE DRY AND MILDER WITH NEAR NORMAL TEMPERATURES AND NOT MUCH WIND. THE WEEKEND SHOULD BE MOSTLY DRY WITH THE WARMING TREND CONTINUING SATURDAY AND LEVELING OFF ON SUNDAY. AN APPROACHING BACK DOOR COLD FRONT COULD TRIGGER A SHOWER IN THE NORTHEAST AND OVER THE NORTHERN MOUNTAINS LATE SUNDAY. THE START OF NEXT WEEK WILL BE COOLER IN THE EAST. IT WILL BE DRY ASIDE FROM A NORTHERN MOUNTAIN SHOWER. THE EUROPEAN MODEL IS MORE BULLISH WITH A TROUGH AND THE PRECIPITATION POTENTIAL FOR EARLY NEXT WEEK. THEN THE GFS GOES BONKERS WITH A STRONG BACK DOOR COLD FRONT BY THE MIDDLE OF NEXT WEEK AND SIGNIFICANT PRECIPITATION IN THE EAST BEHIND THE FRONT. JUST WISHFUL THINKING AT THIS POINT. CHJ && .AVIATION... 18Z TAF CYCLE STORM OVER THE GREAT BASIN TO HEAD SLOWLY EAST. NEAR SFC WINDS STRONGER TODAY THAN MONDAY. SW WIND GUSTS OF 28-30 KTS AT FMN...ABQ...AEG AND SAF. SW WIND GUSTS OF 35-37 KTS OTHER TAF SITES. NO RESTRICTIONS TO VSBY DUE TO DUST IN ANY TAF FORECAST BUT COULD BE SOME MODEST RESTRICTIONS ARE NOT ENTIRELY OUT OF THE QUESTION...MAINLY FOR LVS...TCC AND ROW. OTHERWISE...VFR CONDITIONS ARE FORECAST TO PERSIST. STRONG WINDS AGAIN WED OVER THE E...LOWER SPEEDS IN THE WEST. 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103>109. RED FLAG WARNING FROM 10 AM TO 8 PM MDT WEDNESDAY FOR THE FOLLOWING ZONES...NMZ103-104-107-108. FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES...NMZ106. &&
Hazardous weather outlook, May 6, 6:05 AM MDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 605 AM MDT TUE MAY 6 2014 NMZ501>540-071200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 605 AM MDT TUE MAY 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR ALL BUT NORTH CENTRAL AND PORTIONS OF NORTHWEST NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH GUSTY WINDS WILL CREATE CRITICAL IF NOT EXTREMELY FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDESPREAD WINDY CONDITIONS WILL PEAK ON WEDNESDAY...WHICH WILL BE THE WINDIEST DAY OF THE WEEK. GUSTS UP TO 55 MPH WILL BE POSSIBLE ACROSS THE EAST AND MUCH OF CENTRAL AND SOUTHWEST NEW MEXICO.THE COMBINATION OF STRONGER WINDS AND LOW HUMIDITY WILL RESULT IN PERSISTENT CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON AND EVENING FOR CENTRAL AND EASTERN NEW MEXICO. MUCH COOLER TEMPERATURES WILL FOLLOW IN WAKE OF WEDNESDAY/S COLD FRONT. NEAR FREEZING OR FREEZING TEMPERATURES ARE FORECAST FOR THE SAN JUAN BASIN...ESPANOLA VALLEY...ESTANCIA BASIN...SANTA FE AREA...LAS VEGAS...AND RATON. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT WILDFIRES. 41
Nearby
Wind Advisories in New Mexico, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.